Oregon, 2006Heavy Snow in Oregon, April 14 to 16, 2006
April 14 to 16, 2006 · NWS MFR · 3 events in 1 county or zone
No warnings or advisories were issued for Lake County with this storm. The duration of the event is not known.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
No warnings or advisories were issued for Lake County with this storm. The duration of the event is not known. If this was a 24 hour event, the coop station report for 04/16/06 barely met Heavy Snow Warning criteria and the pilot report met Snow Advisory criteria. If this was a 12 hour event, both reports met Heavy Snow Warning criteria.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Apr 14, 7:50 PM PST, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 14, 7:50 PM PST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 PM PDT FRI APR 14 2006
.DISCUSSION...
AN UPDATE IS NOT NECESSARY WITH THE COLD FRONT STILL OFFSHORE AND
YET TO MAKE ITS PRESENCE KNOWN IN A MEANINGFUL MANNER. EXPECT THE
NEXT SHIFT WILL HAVE SOME TWEAKS TO MAKE TO WEEKEND FORECAST GIVEN
THE RECENT ARRIVAL OF THE 00Z GFS MODEL RUN AND COMPLEXITY OF THE
PATTERN WITH LOWERING SNOW LEVELS SATURDAY AND SATURDAY NIGHT.
.PREV DISCUSSION...
A STRONG COLD FRONT WILL APPROACH THE COAST SATURDAY MORNING
WITH A BAND OF HIGH WINDS EXPECTED NEAR THE FRONTAL BOUNDARY. HAVE
ISSUED A HIGH WIND WARNING FOR THE COAST FOR SATURDAY. AS THE FRONT
COMES ASHORE IT WILL TAP INTO A RICH SOURCE OF MOISTURE AND PRODUCE
WIDESPREAD RAIN ACROSS THE REGION. COLD AIR BEHIND THE FRONT WILL
ALLOW SNOW LEVELS TO DROP TO BELOW 3000 FEET SATURDAY NIGHT. SNOW
AMOUNTS WILL VARY GREATLY. HIGHEST MOISTURE VALUES ARE DURING THE
AFTERNOON WHEN SNOW LEVELS REMAIN ABOVE 4000 FEET AND THE GREATEST
RISK WILL BE FOR THE MOUNTAINS. SATURDAY NIGHT WILL SEE A LARGE DROP
IN SNOW LEVELS AND MORE WIDESPREAD SNOWFALL. A SNOW ADVISORY IS IN
EFFECT FOR THE CASCADES AND SISKIYOUS IN SOUTHERN OREGON AND PORTIONS
OF SISKIYOU COUNTY ABOVE 3500 FEET. THE SCOPE OF THE SNOW ADVISORY
MAY BE EXPANDED LATER TONIGHT...BUT AT THIS TIME HIGHEST CONFIDENCE
FORECAST IS MAINLY THE MOUNTAINS WILL SEE ADVISORY SNOWFALL AMOUNTS.
THE NAM MODEL IS SHOWING A PRONOUNCED RAIN SHADOW EFFECT LATE TONIGHT
THROUGH SATURDAY NIGHT AS THE COLD FRONT MOVES THROUGH AND MOISTURE
LADEN 850-700 MB WINDS ARE SOUTHWESTERLY. SOUTHERN CURRY AND WESTERN
SISKIYOU COUNTIES WILL BEAR THE BRUNT OF PRECIP THIS WEEKEND WITH
ANOTHER MAXIMA SHOWING UP IN THE SOUTHERN CASCADES. THE ROGUE AND
SCOTT VALLEYS WILL SEE RAIN SHADOW EFFECTS TO VARYING DEGREES AND
PRECIP TOTALS WILL BE SIGNIFICANTLY LOWER EAST OF THE CASCADE RANGE.
SO WHILE POPS WILL BE CATEGORICAL...PRECIP TOTALS FOR THE WEEKEND
WILL RANGE WIDELY FROM SEVERAL INCHES IN SOUTHERN CURRY COUNTY TO
LESS THAN 0.10 INCH EAST OF THE CASCADES.
MONDAY THROUGH THURSDAY APPEARS DRY AND WARM AS A RIDGE BUILDS OVER
THE WEST COAST. THE ECMWF IS NOT AS AGGRESSIVE IN STRENGTHENING THE
RIDGE AND DEEPENING ITS COMPLEMENTARY TROUGH NEAR 145W THE MIDDLE OF
NEXT WEEK...AND IS FAVORED OVER THE GFS FOR THAT REASON.
&&
.AVIATION...MVFR AND SCATTERED IFR CONDITIONS DEVELOPING AFTER
MIDNIGHT AND CONTINUING THROUGH SATURDAY NIGHT WITH RAIN...MOUNTAIN
SNOW AND MOUNTAIN OBSCURATIONS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING OREGON COAST ZONES 21-22 6 AM TO 3 PM
SATURDAY.
...SNOW ADVISORY CASCADES AND SISKIYOUS ZONES 27-28 SAT NT.
...SMALL CRAFT ADVISORY HAZARDOUS SEAS FLORENCE-CA BORDER 0-60 NM.
...GALE WARNING LATE TONIGHT THRU SAT AFTN FLORENCE-CA BORDER
0-60 NM.
CA...SNOW ADVISORY SISKIYOU CO. ABV 3500 FT ZONES 80,82,83 SAT NIGHT.
...SMALL CRAFT ADVISORY HAZARDOUS SEAS FLORENCE-CA BORDER 0-60 NM.
...GALE WARNING LATE TONIGHT THRU SAT AFTN OR BORDER-PT ST GEORGE
0-60 NM.
&&
DWHazardous weather outlook, Apr 14, 2:25 PM PST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
325 PM PDT FRI APR 14 2006
ORZ021-022-151300-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
325 PM PDT FRI APR 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HIGH WIND WARNING IN EFFECT FROM 6 AM SATURDAY TO 3 PM SATURDAY. SEE
HIGH WIND WARNING MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ027-028-151300-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
325 PM PDT FRI APR 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW ADVISORY IN EFFECT FROM 8 PM SATURDAY TO 8 AM SUNDAY. SEE
WINTER WEATHER MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ080-082-083-151300-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
325 PM PDT FRI APR 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW ADVISORY IN EFFECT FROM 8 PM SATURDAY TO 8 AM SUNDAY ABOVE 3500
FEET.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GLASER
Heavy Snow, Central & Eastern Lake County
- When
- April 14, 9:30 PM PST to April 15, 9:30 PM PST
- Where
- Central & Eastern Lake County forecast zone
- Reported by
- COOP STATION
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
The Lakeview cooperative observer reported 8 inches of snow in 24 hours, but only 1 inch on the ground. Most of the snow that fell this day melted, as the the high temperature was 53 degrees.
Heavy Snow, Central & Eastern Lake County
- When
- April 15, 9:30 PM PST to April 16, 9:30 PM PST
- Where
- Central & Eastern Lake County forecast zone
- Reported by
- COOP STATION
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
The Lakeview cooperative observer reported 10 inches of snow in 24 hours with 10 inches on the ground. It didn't melt because this day was much colder than the previous day, with a high of 36 degrees.
Heavy Snow, Central & Eastern Lake County
- When
- April 16, 2:44 PM PST
- Where
- Central & Eastern Lake County forecast zone
- Reported by
- AIRPLANE PILOT
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
Lakeview Airport was reported closed with 8 inches of snow on the ground.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Indiana, April 14, 2006$865,000 · F1 · 82 events
- Wildfire in Virginia, April 14 to 20, 2006$3.9 million · 1 event
- Tornado and Hail in Illinois, April 14, 2006$300,000 · F0 · 8 events
- Lightning Strikes in Indiana, April 14, 2006$250,000 · 2 events
- Flood in California, April 14 to 15, 2006$250,000 · 1 event
- Flash Flooding and Hail in Ohio, April 14 to 15, 2006$70,000 · 1.25 in hail · 24 events
- Hail and Damaging Wind in Indiana, April 14 to 16, 2006$75,000 · 4.25 in hail · 21 events
- Flash Flood and Hail in California, April 14, 2006$125,000 · 0.75 in hail · 3 events
- Lightning Strike in Michigan, April 14, 2006$90,000 · 1 event
- Flood and Hail in Indiana, April 14 to 15, 2006$33,000 · 2 in hail · 11 events
- Tornado in California, April 14, 2006$15,000 · F1 · 1 event
- Hail and Damaging Wind in West Virginia, April 14, 20061.75 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498048, 5498049, 5498047.